Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2016, 6:31 PM EDT for Richmond County, Scotland County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 6:31 PM EDT (22:31 UTC)
- Expired
- May 3, 2016, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:40 PM EDT | HAIL 1 | 6 Wsw Hoffman, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058
WUUS52 KRAH 032231
SVRRAH
NCC153-165-032315-
/O.NEW.KRAH.SV.W.0073.160503T2231Z-160503T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 630 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HOFFMAN...OR 7 MILES NORTHEAST OF ROCKINGHAM...MOVING NORTHEAST AT 20
MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HOFFMAN...ELLERBE...SANDHILLS GAME LAND AND CAMP MACKALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3496 7979 3507 7979 3514 7959 3512 7957
3509 7958 3507 7958 3507 7957 3506 7948
3497 7937 3494 7937
TIME...MOT...LOC 2230Z 242DEG 20KT 3504 7969
HAIL...1.50IN
WIND...<50MPH
$$
PWB2 follow-up statements
921
WWUS52 KRAH 032246
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT TUE MAY 3 2016
NCC153-165-032315-
/O.CON.KRAH.SV.W.0073.000000T0000Z-160503T2315Z/
SCOTLAND NC-RICHMOND NC-
646 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN SCOTLAND AND NORTHEASTERN RICHMOND COUNTIES...
AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOFFMAN...OR 12
MILES SOUTHWEST OF SOUTHERN PINES...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HOFFMAN...SANDHILLS GAME LAND AND CAMP MACKALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3496 7959 3500 7961 3514 7959 3512 7957
3509 7958 3507 7958 3507 7957 3506 7948
3497 7937 3494 7937
TIME...MOT...LOC 2246Z 242DEG 20KT 3508 7959
HAIL...1.00IN
WIND...<50MPH
$$
PWB266
WWUS52 KRAH 032311
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT TUE MAY 3 2016
NCC153-165-032321-
/O.EXP.KRAH.SV.W.0073.000000T0000Z-160503T2315Z/
SCOTLAND NC-RICHMOND NC-
711 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND AND
NORTHEASTERN RICHMOND COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3496 7959 3500 7961 3514 7959 3512 7957
3509 7958 3507 7958 3507 7957 3506 7948
3497 7937 3494 7937
TIME...MOT...LOC 2309Z 242DEG 20KT 3508 7959
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:35 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 3, 3:35 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT TUE MAY 3 2016 .SYNOPSIS... A SERIES OF MID LEVEL LOW PRESSURE SYSTEMS WILL CROSS CENTRAL NC THROUGH WEDNESDAY NIGHT...BRINGING ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS TO CENTRAL NC. MUCH COOLER AIR WILL SETTLE OVER THE REGION FOR THE LATER HALF OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 335 PM TUESDAY... ANOTHER POTENTIALLY ACTIVE PERIOD OF AFTERNOON-EVENING SCATTERED CONVECTION. UNLIKE MONDAY WHEN SHEAR WAS RATHER WEAK...THE INTRODUCTION OF MID LEVEL JET IN THE 15000-18000FT LAYER WILL ENHANCE EFFECTIVE BULK SHEAR VALUES AROUND 50KTS. WHILE SBCAPE VALUES MAY NOT BE AS ROBUST AS MONDAY AFTERNOON (~3500 J/KG)...STILL EXPECT RESPECTABLE VALUES IN THE 2000-2500 J/KG RANGE (PER 12Z GFS) IN SPITE OF THE DELAY IN SOLAR HEATING DUE TO EXTENSIVE MORNING CLOUDS/AREAS OF RAIN. THE APPROACH OF A S/W EXITING THE TN VALLEY THIS AFTERNOON SHOULD AID IN THE INITIATION OF SCATTERED CONVECTION IN THE WESTERN PIEDMONT PRIOR TO 20Z/4 PM. EXPECT STORM STRUCTURE TO BE MULTI- CELLULAR INITIALLY WITH A MARGINAL HAIL THREAT. AFTER 22Z...AS MID LEVEL SHEAR INCREASES AND LOWER ATMOSPHERE REACHES MAX INSTABILITY...SHOULD SEE STORMS EVOLVE INTO BROKEN LINE SEGMENTS WITH BOWING SEGMENTS EXHIBITING DAMAGING WIND POTENTIAL. THIS SEVERE WEATHER THREAT SHOULD BEGIN TO DECREASE AFTER 2Z AS ATMOSPHERE BEGINS TO STABILIZE THOUGH DYNAMICS ALOFT WILL SUPPORT SCATTERED CONVECTION THROUGH THE COASTAL PLAIN WELL INTO THE EVENING HOURS. AFTER 06Z...ADDITIONAL SHOWERS SHOULD DEVELOP OVER THE NW THIRD OF THE FORECAST AREA AS ANOTHER S/W DROPS SEWD INTO THE MID ATLANTIC FROM THE OH VALLEY. LOW LEVEL WLY FLOW WILL BEGIN TO ADVECT A DRIER LOW LEVEL AIR MASS INTO THE REGION LATE TODAY AND MORE SO TONIGHT. THIS WILL BE MADE EVIDENT AS SFC DEWPOINTS LOWER INTO THE MID 50S N THE NW LATE THIS EVENING...WITH DEWPOINTS IN THE 50S ACROSS THE ENTIRE PIEDMONT PRIOR TO DAYBREAK. MIN TEMPS MID 50S NW TO LOWER 60S SE. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 335 PM TUESDAY... L/W TROUGH BEGINS ITS AMPLIFICATION ACROSS THE EASTERN U.S. WITH A PAIR OF DECENT S/WS DIVING SEWD ACROSS THE OH VALLEY INTO THE SE U.S. THE LEAD S/W WILL CROSS OUR REGION LATE WED AM-WED AFTERNOON...FOLLOWED BY THE OTHER WEDNESDAY EVENING. THE COOL POOL OF AIR ALOFT ASSOCIATED WITH THESE FEATURES WILL INCREASE MID LEVEL LAPSE RATES WEDNESDAY AFTERNOON AROUND 6.5 DEG C/KM. IN CONJUNCTION WITH AFTERNOON HEATING AND AVAILABLE MOISTURE...THIS SHOULD LEAD TO THE DEVELOPMENT OF LOW TOPPED CONVECTION. PLAN TO KEEP COVERAGE NO MORE THAN 40-50 PERCENT AND MAINLY LIMITED TO THE NE HALF OF THE FORECAST AREA. WITH FREEZING LEVEL BETWEEN 8500-9500 FT...CELLS THAT GROW UP TO 18K-20K FT HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. SLIGHTLY COOLER HIGH TEMPS EXPECTED WEDNESDAY UNDERNEATH THE AMPLIFYING UPPER TROUGH. HIGH TEMPS LOW-MID 70S. THREAT FOR SHOWERS PERSIST INTO WEDNESDAY NIGHT WITH COVERAGE BEST IN THE NW THIRD OF THE CWA. MIN TEMPS LOW-MID 50S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 220 PM TUESDAY... A HIGHLY AMPLIFIED BUT RELATIVELY SHORT-LIVED OMEGA BLOCK WILL DEVELOP OVER THE EASTERN CONUS AS A STRONG SHORTWAVE OVER THE NORTHERN GREAT LAKES DIVES SOUTH THROUGH THE OHIO VALLEY TO BOTTOM OUT OVER ATLANTIC COAST ON THURSDAY AND FRIDAY. INITIAL SURGE OF COLD AIR ADVECTION WILL BE EARLY THURSDAY...PRODUCING SHOWERS... ESPECIALLY ACROSS THE NORTHERN TIER OF THE STATE... THURSDAY AND THURSDAY NIGHT. HIGHS THURSDAY WILL TOP OUT IN THE MID 60S ACROSS THE NORTH TO AROUND 70 SOUTHEAST. LOWS WILL BOTTOM OUT IN THE LOW TO MID 40S THURSDAY NIGHT. THE CUTOFF LOW ROTATES AROUND AND BEGINS TO LIFT OUT OF THE UPPER TROF THURSDAY NIGHT AND SHOWERS WILL BE FEWER IN NUMBER AND FOCUSED ON THE NORTHEAST FRIDAY...AND ENDING IN THE FAR NORTHEAST BY SATURDAY MORNING. HIGHS FRIDAY WILL REMAIN WELL BELOW NORMAL...FROM MID 60S ACROSS THE NORTHERN TIER TO VERY LOW 70S ACROSS THE SOUTH. A SECOND SHORTWAVE DIVING SOUTH IN THE AMPLIFIED NORTHWEST FLOW PUSHES A DRY AND WEAK FRONT BRIEFLY SOUTH OF THE AREA LATE SUNDAY. THE MAIN IMPACT FROM THIS SHORTWAVE...HOWEVER...WILL BE TO SHIFT THE OMEGA BLOCK EASTWARD...ALLOWING THE WEST RIDGE LOBE OF THE BLOCK TO EDGE EAST OVER THE AREA...WITH AN ACCOMPANYING WARMING TREND... EARLY NEXT WEEK. ALL TOLD...DRY WEATHER SATURDAY THROUGH TUESDAY WITH HIGHS WARMING FROM THE MID 70S SATURDAY TO LOWER 80S SUNDAY AND MONDAY...TO MOSTLY MID 80S TUESDAY. MORNING LOWS WILL FOLLOW THE TREND...FROM LOW 50S SATURDAY MORNING TO THE LOWER 60S BY TUESDAY MORNING. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 145 PM TUESDAY... VARIABLE AVIATION CONDITIONS ACROSS CENTRAL NC...WAVERING BETWEEN VFR AND MVFR DUE TO CEILINGS...WILL PERSIST THROUGH MOST OF THE AFTERNOON...WITH A GENERAL TREND TOWARD VFR BY EVENING. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE DUE TO AFTERNOON HEATING AND THE APPROACH OF AN MID LEVEL DISTURBANCE...SCATTERED-NUMEROUS SHOWERS AND A FEW STRONG/SEVERE STORMS WILL ERUPT BY MID AFTERNOON IN THE WESTERN PIEDMONT...SPREADING EAST BY 22Z-00Z. THE STRONGER STORMS WILL PRODUCE LARGE AND WIND GUSTS AROUND 50-55KTS. THE THREAT FOR STORMS WILL DECREASE AFTER 01Z THOUGH A FEW SHOWERS WILL PERSIST WELL INTO THE NIGHT. AVIATION CONDITIONS WILL REMAIN HIGHLY VARIABLE AS AN AREA OF LOW PRESSURE ALOFT WILL CAUSE PERIODS OF UNSETTLED WEATHER AND ATTENDANT SUB VFR CEILINGS THROUGH FRIDAY. VFR PARAMETERS ASSOCIATED WITH AN AREA OF HIGH PRESSURE WILL RETURN TO CENTRAL NC FOR THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, May 3, 2:57 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT TUE MAY 3 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 257 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS...INCLUDING SOME SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL UP TO TWO INCHES IN DIAMETER...ARE EXPECTED TO MOVE EAST ACROSS CENTRAL NC THIS AFTERNOON THROUGH THIS EVENING. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 6:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 3 ENE APEX 35.74N 78.79W
05/03/2016 E1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL AT TYRON AND HIGHWAY 64
&&
KRDLocal storm report, May 3, 6:16 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 ENE APEX 35.74N 78.79W
05/03/2016 E1.75 INCH WAKE NC BROADCAST MEDIA
GOLF BALL SIZE HAIL IN CARY NEAR TRYON WOODS
&&
KRDLocal storm report, May 3, 6:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 4 ESE CARY 35.76N 78.74W
05/03/2016 E1.00 INCH WAKE NC PUBLIC
QUARTER SIZED HAIL REPORTED NEAR CROSSROADS
PLAZA
&&
KRDLocal storm report, May 3, 6:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 3 NNW LAKE WHEELER 35.74N 78.75W
05/03/2016 E1.00 INCH WAKE NC NWS EMPLOYEE
QUARTER TO DIME SIZE HAIL COVERING THE
GROUND
&&
KRDLocal storm report, May 3, 6:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL ANSONVILLE 35.10N 80.11W
05/03/2016 U1.00 INCH ANSON NC PUBLIC
QUARTER SIZED HAIL IN ANSONVILLE. REPORT
FROM SOCIAL MEDIA. TIME ESTIMATED FROM
RADAR.
&&
SCLocal storm report, May 3, 6:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 1 SSE CARY 35.77N 78.79W
05/03/2016 E1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL AT SW MAYNARD AND WICKLOW
&&
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:53 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 67 min |
| May 2, 10:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 2, 11:03 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| May 3, 4:21 AM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| May 3, 3:00 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 60 min |
| May 3, 3:42 PM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| May 3, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 34 min |
| May 3, 4:35 PM EDT | Special Weather Statement | RAH | Montgomery | 40 min |
| May 3, 4:36 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| May 3, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 46 min |
| May 3, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 40 min |
| May 3, 5:30 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 60 min |
| May 3, 5:51 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 39 min |
| May 3, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 49 min |
| May 3, 6:35 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
| May 3, 6:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 55 min |
| May 3, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 53 min |
| May 3, 7:25 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 35 min |
| May 3, 7:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.